Alert archive / Washington / Gale Warnings in 2020

Gale Warning 7, NWS Seattle, WA

January 12, 2020

NWS Seattle, WA issued this gale warning at Jan 12, 2020, 2:04 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 12, 2020, 2:04 AM PST (10:04 UTC)
Expired
Jan 12, 2020, 4:00 PM PST
In force
14 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

863 
WHUS76 KSEW 121004
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
204 AM PST Sun Jan 12 2020

PZZ130-131-121815-
/O.UPG.KSEW.SC.Y.0006.000000T0000Z-200113T1800Z/
/O.NEW.KSEW.GL.W.0007.200112T1004Z-200113T0000Z/
/O.NEW.KSEW.SC.Y.0007.200113T0000Z-200113T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Central U.S. Waters Strait Of Juan De Fuca-
204 AM PST Sun Jan 12 2020

...GALE WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 AM PST MONDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt and seas 8 
  to 13 feet at 9 seconds. For the Small Craft Advisory, 
  northeast winds 15 to 25 kt and seas 11 to 16 feet at 9 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Small Craft Advisory, from 4 PM this afternoon to 10 
  AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-156-170-173-176-121815-
/O.EXT.KSEW.GL.W.0005.000000T0000Z-200113T0800Z/
/O.EXB.KSEW.SC.Y.0006.200113T0800Z-200113T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
204 AM PST Sun Jan 12 2020

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
PST MONDAY...

* WHAT...West winds 30 to 40 kt becoming northwest in the
  afternoon and easing to 20 to 30 kt after midnight. Seas 20 to
  26 feet at 13 seconds. 

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Gale Warning, until midnight PST tonight. For 
  the Small Craft Advisory, from midnight tonight to 10 AM PST 
  Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ132-121815-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
204 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...South winds 15 to 25 kt this morning becoming west 25 to
  35 kt this afternoon and northeast tonight. 

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-121815-
/O.CON.KSEW.GL.W.0006.000000T0000Z-200113T1800Z/
Admiralty Inlet-
204 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...South wind 20 to 35 kt becoming northwest this afternoon.

* WHERE...Admiralty Inlet.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-121815-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/
Northern Inland Waters Including The San Juan Islands-
204 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Northeast winds 30 to 45 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ135-121815-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-200113T1800Z/
Puget Sound and Hood Canal-
204 AM PST Sun Jan 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Southwest winds 20 to 30 kt becoming northwest tonight.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-121815-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-200113T1800Z/
Grays Harbor Bar-
204 AM PST Sun Jan 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Combined seas 15 to 20 feet. Bar conditions severe with 
  breakers covering the bar.

* WHERE...Grays Harbor Bar.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

* ADDITIONAL INFORMATION...Maximum ebb currents will occur around
  530 AM and 530 PM today. The afternoon ebb will be very strong.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
2 follow-up statements
340 
WHUS76 KSEW 121642
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
842 AM PST Sun Jan 12 2020

PZZ130-131-130045-
/O.CON.KSEW.GL.W.0007.000000T0000Z-200113T0000Z/
/O.CON.KSEW.SC.Y.0007.200113T0000Z-200113T1800Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Central U.S. Waters Strait Of Juan De Fuca-
842 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 10 AM PST MONDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt and seas 8 
  to 13 feet at 9 seconds. For the Small Craft Advisory, 
  northeast winds 15 to 25 kt and seas 11 to 16 feet at 9 
  seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Small Craft Advisory, from 4 PM this afternoon to 10 
  AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ150-153-156-170-173-176-130045-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T0800Z/
/O.CON.KSEW.SC.Y.0006.200113T0800Z-200113T1800Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
842 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 10 AM PST MONDAY...

* WHAT...For the Gale Warning, northwest winds 30 to 40 kt and 
  seas 22 to 27 feet at 13 seconds. For the Small Craft 
  Advisory, northwest winds 15 to 25 kt and seas 18 to 23 feet 
  at 13 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Gale Warning, until midnight PST tonight. For 
  the Small Craft Advisory, from midnight tonight to 10 AM PST 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ132-130045-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
842 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...North winds 25 to 35 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-130045-
/O.CON.KSEW.GL.W.0006.000000T0000Z-200113T1800Z/
Admiralty Inlet-
842 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-130045-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/
Northern Inland Waters Including The San Juan Islands-
842 AM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...

* WHAT...Northeast winds 30 to 40 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ135-130045-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-200113T1800Z/
Puget Sound and Hood Canal-
842 AM PST Sun Jan 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Northwest winds 20 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-130045-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-200113T1800Z/
Grays Harbor Bar-
842 AM PST Sun Jan 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Combined seas 15 to 20 feet. Bar conditions severe with 
  breakers covering the bar.

* WHERE...Grays Harbor Bar.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

* ADDITIONAL INFORMATION...Maximum ebb currents will occur around
  530 PM today and 615 AM Monday morning. The afternoon ebb will 
  be very strong.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
262 
WHUS76 KSEW 122250
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
250 PM PST Sun Jan 12 2020

PZZ150-153-156-170-173-176-130700-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T0800Z/
/O.EXT.KSEW.SC.Y.0006.200113T0800Z-200114T0600Z/
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
250 PM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO
10 PM PST MONDAY...

* WHAT...For the Gale Warning, northwest winds 30 to 40 kt and 
  seas 19 to 24 feet at 13 seconds. For the Small Craft 
  Advisory, northeast winds 15 to 25 kt and seas 17 to 22 feet 
  at 15 seconds.

* WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater 
  out to 60 nm.

* WHEN...For the Gale Warning, until midnight PST tonight. For 
  the Small Craft Advisory, from midnight tonight to 10 PM PST 
  Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ130-131-130700-
/O.CON.KSEW.GL.W.0007.000000T0000Z-200113T0000Z/
/O.EXT.KSEW.SC.Y.0007.200113T0000Z-200114T0600Z/
West Entrance U.S. Waters Strait Of Juan De Fuca-
Central U.S. Waters Strait Of Juan De Fuca-
250 PM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...
...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST MONDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt and seas 8
  to 13 feet at 8 seconds. For the Small Craft Advisory, east 
  winds 20 to 30 kt and seas 9 to 14 feet at 10 seconds.

* WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca and 
  Central U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 4 PM PST this afternoon. 
  For the Small Craft Advisory, until 10 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ132-130700-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/
/O.NEW.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/
East Entrance U.S. Waters Strait Of Juan De Fuca-
250 PM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt. For the 
  Small Craft Advisory, north winds 15 to 25 kt.

* WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 10 AM PST Monday. For the 
  Small Craft Advisory, from 10 AM to 10 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-130700-
/O.CON.KSEW.GL.W.0005.000000T0000Z-200113T1800Z/
/O.NEW.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/
Northern Inland Waters Including The San Juan Islands-
250 PM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY...

* WHAT...For the Gale Warning, northeast winds 30 to 40 kt. For 
  the Small Craft Advisory, northeast winds 20 to 30 kt.

* WHERE...Northern Inland Waters Including The San Juan Islands.

* WHEN...For the Gale Warning, until 10 AM PST Monday. For the 
  Small Craft Advisory, from 10 AM to 10 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ134-130700-
/O.CON.KSEW.GL.W.0006.000000T0000Z-200113T1800Z/
/O.NEW.KSEW.SC.Y.0008.200113T1800Z-200114T0600Z/
Admiralty Inlet-
250 PM PST Sun Jan 12 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 10 AM PST MONDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST
MONDAY...

* WHAT...For the Gale Warning, north winds 25 to 35 kt. For the 
  Small Craft Advisory, north winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...For the Gale Warning, until 10 AM PST Monday. For the 
  Small Craft Advisory, from 10 AM to 10 PM PST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ135-130700-
/O.EXT.KSEW.SC.Y.0006.000000T0000Z-200114T0600Z/
Puget Sound and Hood Canal-
250 PM PST Sun Jan 12 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PST MONDAY...

* WHAT...North winds 20 to 30 kt.

* WHERE...Puget Sound and Hood Canal.

* WHEN...Until 10 PM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ110-130700-
/O.CON.KSEW.SC.Y.0006.000000T0000Z-200113T1800Z/
Grays Harbor Bar-
250 PM PST Sun Jan 12 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
MONDAY...

* WHAT...Combined seas 15 to 20 feet. Bar conditions severe with 
  breakers covering the bar.

* WHERE...Grays Harbor Bar.

* WHEN...Until 10 AM PST Monday.

* IMPACTS...Conditions will be hazardous to small craft 
  especially when navigating in or near harbor entrances.

* ADDITIONAL INFORMATION...Maximum ebb currents will occur 
  around 530 PM today and 615 AM Monday morning. The afternoon 
  ebb will be very strong.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for rough bar means that wave conditions
are expected to be hazardous to small craft in or near harbor
entrances. 

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jan 11, 9:12 PM PST, 4 hours 52 minutes earlier.

Area forecast discussion, Jan 11, 9:12 PM PST, 4 hours 52 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
912 PM PST Sat Jan 11 2020

.SYNOPSIS...Gusty winds, rain and heavy mountain snow will
continue tonight with strong onshore flow. Fraser River outflow
winds will develop Sunday and the snow level will fall to sea
level as the cold air pushes south through Sunday evening .Cold,
dry air will be over the area Monday and Tuesday before another
weather system arrives around the middle of the week.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY/...Radar this evening shows
rain spreading along the coast as a frontal system approaches the
Pacific Northwest. Rain at times tonight with mountain snow (snow
levels 1500-2000 feet) into early Sunday morning. A Winter Storm
Warning in effect for the mountains through Sunday. Temperatures
tonight will be in the mid to upper 30s.

Sunday will feature strong winds for Whatcom and the San Juan's
as Fraser Outflow develops late Sunday afternoon with BLI- YWL
gradients 21-23 mb. Winds will be rather gusty through Monday as
gradients stay elevated with high pressure positioned over British
Columbia for offshore, easterly flow.

Lowland snow potential Sunday as cold air filters into Western
Washington from north to south during the afternoon and overnight
hours. However, there are a few uncertainties surrounding how
widespread snow will be as well as exact amounts, especially
across portions of the central Puget Sound. Lowland rain Sunday
morning will transition to wet snow initially for Whatcom County
Sunday afternoon as cold air filters into this area. The exact
track of the low pressure system will impact the timing of the
transition of rain to snow for northern areas, with most guidance
highlighting a track along Vancouver Island and into the Northern
Inland waters by Sunday afternoon. Snow levels will lower Sunday
evening into Sunday night as cold air filters elsewhere across
Western Washington and an arctic front slides through. Rain
showers will transition to light snow for most by Sunday evening.
Another uncertain aspect to the forecast is a possible Puget
Sound Convergence Zone - which some hi-res guidance does have
developing. Guidance has started to 'converge' on the
King/Snohomish solution for the location of the possible PSCV.
With that said, if Fraser Outflow becomes the dominant mean for
convergence (rather than strong onshore push), it is possible the
PSCV is more progressive and develops farther south (near or
south of Seattle) with drier air over Western Washington. Still,
opting to go with King/Snohomish PSCV given the HREF short-range
forecasts, and will need to be monitored. Winter Storm Watch in
effect for much of the Puget Sound area with a trace-2" for most
(up to 4" in PSCV), and 2-6" for Whatcom/Foothills. Elevated
snowfall amounts will also be possible for the Strait of Juan de
Fuca in Clallam County depending on the timing of the Fraser
Outflow prior to drier air expected on Monday.

Precipitation (light snow) is expected to linger into Monday
morning for portions of the southern tier (south of Olympia) with
an additional trace-0.5" possible. Otherwise Monday will feature
colder temperatures across the area with highs in the 20s and 30s.
Fraser outflow winds through Monday for Whatcom/San Juan's with
gusts up to 60 MPH possible.

Tuesday is expected to be dry for Western Washington with offshore
winds. The primary impact will be cold temperatures Tuesday with
highs sub-freezing for most. JD/33

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...Western WA will continue to
see cold weather through next week. Lows will be in the teens to 20s
with highs only around 30 degrees. Our next system will clip the
region Wednesday and Thursday for another chance at lowlands snow
(across all of western WA). This may bring more widespread
snowfall amounts to the region - a more classic overrunning
pattern. The flow remains offshore through the end of the week as
snow levels remain low. Temperatures do moderate a bit as Fraser
outflow winds ease and temps by Friday may reach the low 40s.
However, as mentioned, we may still see a rain/snow mix in the
lowlands with low snow levels. The air mass will continue to
moderate on Saturday for mainly rain in the lowlands. 33

&&

.AVIATION...Northwesterly flow aloft will transition more westerly
on Sunday as a weather system slides through. The air mass is
moist and stable. Unsettled weather through Sunday as widspread
rain moves into the area. MVFR through tonight with IFR for some,
especially early Sunday morning with the front. Southerly winds
sustained 10-15 knots through Sunday with gusts up to 25 knots.

KSEA...MVFR through most of tonight. IFR possible early Sunday
morning. MVFR through Sunday. South winds 10-15 knots with gusts
20-25 knots. JD

&&

.MARINE...Several shortwave troughs will swing down into western
Washington from just offshore the BC Coast overnight tonight and
thru the day on Sunday. A sfc reflection will accompany these
waves, especially the one set to drop down through the day on
Sunday. A glance further north and northeast of the water reveals
a very strong sfc high pressure system residing across BC and
Alberta. This high will slide south through the day Sunday and
overnight Sunday into Monday, some of which will bleed down the
Fraser River Valley. This setup will have important implications
to the marine forecast.

Sfc low just offshore BC is expected to yield a southerly component
to the wind overnight tonight into Sunday. Given strong high
pressure in the vicinity across Canada, gradients will be strong.
Winds will at least reach small craft advisory criteria. Have opted
to keep gale warning for the coast, tho do think there will be a
period of time overnight winds will ease before ramping back up
quickly to gales Sunday morning. By the afternoon, Fraser outflow
should reach the N Inland Waters, marking the arrival of the cold
Canadian air. Gale warnings will remain in place all the way into
Monday. Think these winds could also reach gale force across the E S
trait and Admiralty Inlet, so have a warning going into Monday as
well. Winds should relax some by Monday tho will still likely need
to introduce more SCA headlines. Will leave that for future updates,
with the emphasis now being on the near-term. Snow is likely across
the northern waters on Sunday, and with the wind, will likely reduce
visibility at times.

In addition to winds, Small Craft for rough bar conditions at
Grays Harbor has been extended into Monday. Altho swells are
relaxing this afternoon and are not expected to build as high as
they were Friday night/Sat, they will still remain above 10ft.
Will also need to closely monitor Toke Point area for minor
coastal flooding early Sunday.

Active marine weather is likely to continue for much of the week.

JD/Kovacik

&&

.HYDROLOGY...River flooding is not expected over the next 7 days.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Winter Storm Watch from Sunday afternoon through late Sunday
     night for Admiralty Inlet Area-Bellevue and Vicinity-
     Bremerton and Vicinity-East Puget Sound Lowlands-Eastern
     Strait of Juan de Fuca-Everett and Vicinity-Hood Canal Area-
     Seattle and Vicinity-Tacoma Area-Western Strait of Juan De
     Fuca.

     Winter Storm Warning until 4 PM PST Sunday for Cascades of
     Pierce and Lewis Counties-Cascades of Snohomish and King
     Counties-Cascades of Whatcom and Skagit Counties.

     High Wind Warning from noon Sunday to 7 AM PST Monday for San
     Juan County-Western Whatcom County.

     Winter Storm Watch from Sunday afternoon through Sunday evening
     for San Juan County-Western Skagit County-Western Whatcom
     County.

     Wind Advisory from noon Sunday to 7 AM PST Monday for Western
     Skagit County.

PZ...Small Craft Advisory until 10 AM PST Monday for Grays Harbor Bar-
     Puget Sound and Hood Canal.

     Gale Warning until 10 PM PST Sunday for Coastal Waters From Cape
     Flattery To James Island 10 To 60 Nm-Coastal Waters From
     Cape Flattery To James Island Out 10 Nm-Coastal Waters From
     James Island To Point Grenville 10 To 60 Nm-Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm-
     Coastal Waters From Point Grenville To Cape Shoalwater Out
     10 Nm.

     Gale Warning until 10 AM PST Monday for East Entrance U.S.
     Waters Strait Of Juan De Fuca-Northern Inland Waters
     Including The San Juan Islands.

     Small Craft Advisory until 10 AM PST Monday for West Entrance
     U.S. Waters Strait Of Juan De Fuca.

     Gale Warning until 8 PM PST this evening for West Entrance U.S.
     Waters Strait Of Juan De Fuca.

     Small Craft Advisory until 10 AM PST Monday for Central U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning until 10 PM PST this evening for Central U.S.
     Waters Strait Of Juan De Fuca.

     Gale Warning until 10 AM PST Monday for Admiralty Inlet.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 2:04 AM PSTSmall Craft AdvisorySEW16 hr
Jan 12, 2:01 PM PSTWinter Weather AdvisorySEW61 hr
Jan 12, 2:50 PM PSTSmall Craft AdvisorySEW37 hr

Nearby

Gale Warnings in Washington, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.